MAUDE Adverse Event Report: SMITH & NEPHEW, INC. G2 INS SPAC TR SZ7-8 13MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. G2 INS SPAC TR SZ7-8 13MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 71430230
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/22/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the spacer broke during surgery.Used an identical backup device to complete surgery.Surgery time was not extended more than 30 min.The surgeon does not fault the device.The patient or surgical procedure was not affected in any way due to the problem.Absolutely no broken pieces fell into the patient¿s wound at all.Tracking number is not available at this time, but, item will be returned to the appropriate address.
 
Additional Manufacturer Narrative
The associated complaint device was not returned.A review of the production documentation for the corresponding products did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed part revealed no prior complaints for the listed batch.We recommend that all re-usable instruments be routinely inspected for wear/damage and replaced as necessary.Without the actual device involved our investigation cannot proceed.If the device or new information is received in the future, the complaints can be re-opened.No further actions are being taken at this time.

Brand Name
G2 INS SPAC TR SZ7-8 13MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8624131
Report Number1020279-2019-01958
Device Sequence Number13945108
Product Code LXH
UDI-Device Identifier03596010211880
UDI-Public03596010211880
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71430230
Device Lot Number05DM07508
Initial Date Received by Manufacturer 04/22/2019
Supplement Date Received by Manufacturer04/22/2019
Initial Report FDA Received Date05/20/2019
Supplement Report FDA Received Date11/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1